MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP
Model Number VBH130502A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Fistula (1862)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records indicated the device met pre-release specifications.The investigation is ongoing.
 
Event or Problem Description
The following was reported to gore: the patient presented for upper arm fistula repair.The gore® viabahn® endoprosthesis was advanced into position and the deployment line pulled.While pulling the deployment line, the deployment line broke.The doctor was able to grasp the partially deployed device with a pair of hemostats and pulled it out.When out of the patient the doctor observed the tip of the catheter was still in the patient on the wire.The tip was removed with the wire.
 
Additional Manufacturer Narrative
Corrected data: h6.Results code 2.H6.Conclusions code 1.Additional manufacturer narrative: examination of the returned device revealed the following: the entire device was returned.The deployment line was caught on a damaged stent, and tangled such that it could not be measured.The distal shaft, upon which the endoprosthesis is mounted, was broken into two sections.Approximately 5cm of the distal shaft was attached to the delivery catheter.There was a 3cm damaged portion which appeared compressed and had exposed braided wire.The other section of the distal shaft measured approximately 3 cm and is attached to the distal tip.The endoprosthesis was damaged and had outwardly flared struts throughout the length.The stent wire delaminated from the graft.Approximately 1 cm of the endoprosthesis was expanded.The remainder of the endoprosthesis not damaged, or expanded was constrained by the deployment line and measured approximately 2.6 cm.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9541186
Report Number2017233-2020-00005
Device Sequence Number2282993
Product Code PFV
UDI-Device Identifier00733132623280
UDI-Public00733132623280
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2022
Device Model NumberVBH130502A
Device Catalogue NumberVBH130502A
Device Lot Number20458143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1